Alert archive / Georgia / Snow Advisories in 2008
Snow Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this snow advisory at Jan 2, 2008, 1:35 AM EST for 8 counties in Georgia. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2008, 1:35 AM EST (06:35 UTC)
- Expired
- Jan 2, 2008, 9:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 159 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2304 m above ground
- 0-6 km bulk shear
- 113 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KFFC 020635 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 135 AM EST WED JAN 2 2008 GAZ004>009-015-016-021400- /O.NEW.KFFC.SN.Y.0001.080102T0635Z-080102T1400Z/ /O.CON.KFFC.WC.Y.0001.000000T0000Z-080102T1400Z/ WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 135 AM EST WED JAN 2 2008 ...SNOW ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE SNOW ADVISORY AREA IS GENERALLY ALONG AND NORTH OF A LINE FROM DALTON TO ELLIJAY TO DAHLONEGA TO CLEVELAND. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...ALONG AND NORTH OF A LINE FROM RINGGOLD TO JASPER TO CLEVELAND. AS STRONG ARCTIC HIGH PRESSURE BUILDS ACROSS NORTH GEORGIA THROUGH TONIGHT...NORTHWEST WINDS WILL INCREASE TO NEAR 20 MPH WITH GUSTS TO NEAR 35 MPH. THE STRONG WINDS...COMBINED WITH OVERNIGHT TEMPERATURES IN THE TEENS...WILL PRODUCE DANGEROUS WIND CHILL VALUES OF ZERO TO TEN BELOW ZERO. SOME SNOW SHOWERS WERE OCCURRING IN THE STRONG NORTHWESTERLY FLOW. MOST AREAS ACROSS THE NORTHEAST CAN EXPECT AN INCH OR TWO OF SNOW BY MORNING. THERE WILL ALSO BE SLICK SPOTS ON SOME ROADS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE WIND CHILLS NEAR OR BELOW ZERO. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE ALL EXPOSED SKIN IS COVERED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GAZ003-013-014-021400- /O.CON.KFFC.WC.Y.0001.000000T0000Z-080102T1400Z/ CATOOSA-PICKENS-DAWSON- 135 AM EST WED JAN 2 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...GENERALLY ALONG AND NORTH OF A RINGGOLD TO JASPER TO CLEVELAND LINE. AS STRONG ARCTIC HIGH PRESSURE BUILDS ACROSS NORTH GEORGIA THROUGH TONIGHT...NORTHWEST WINDS WILL INCREASE TO NEAR 20 MPH WITH GUSTS TO NEAR 35 MPH. THE STRONG WINDS...COMBINED WITH OVERNIGHT TEMPERATURES IN THE TEENS...WILL PRODUCE DANGEROUS WIND CHILL VALUES OF ZERO TO TEN BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE WIND CHILLS NEAR OR BELOW ZERO. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE ALL EXPOSED SKIN IS COVERED. $$
1 follow-up statement
000 WWUS42 KFFC 021409 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 909 AM EST WED JAN 2 2008 ...SNOW ADVISORY HAS EXPIRED... ...WIND CHILL ADVISORY HAS EXPIRED... A STRONG ARTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE SOUTHEAST TODAY. GAZ004>009-015-016-021515- /O.EXP.KFFC.SN.Y.0001.000000T0000Z-080102T1400Z/ /O.EXP.KFFC.WC.Y.0001.000000T0000Z-080102T1400Z/ WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 909 AM EST WED JAN 2 2008 ...SNOW ADVISORY HAS EXPIRED... ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES ALONG AND NORTH OF A LINE FROM DALTON TO ELLIJAY TO DAHLONEGA TO CLEVELAND HAVE WARMED THIS MORNING TO NEAR 20 DEGREES. LIGHT SNOW THAT HAD FALLEN OVERNIGHT HAS TAPERED OFF AND WINDS HAVE DIMINISHED TO 10 MILES AN HOUR. WIND CHILL VALUES THROUGH THIS AFTERNOON WILL REMAIN ABOVE ZERO DEGREES. THE SNOW ADVISORY IS NO LONGER IN EFFECT. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$ GAZ003-013-014-021515- /O.EXP.KFFC.WC.Y.0001.000000T0000Z-080102T1400Z/ CATOOSA-PICKENS-DAWSON- 909 AM EST WED JAN 2 2008 ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES ALONG AND NORTH OF A LINE FROM RINGGOLD TO JASPER TO CLEVELAND HAVE WARMED THIS MORNING TO NEAR 20 DEGREES. WINDS HAVE DIMINISHED TO 10 MILES AN HOUR. WIND CHILL VALUES THROUGH THIS AFTERNOON WILL REMAIN ABOVE ZERO DEGREES. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this snow advisory went out at Jan 1, 8:42 PM EST, 4 hours 53 minutes earlier.
Area forecast discussion, Jan 1, 8:42 PM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 842 PM EST TUE JAN 1 2008 .UPDATE... BEGINNING TO GET REPORTS OF SNOW FLURRIES IN ROME AND CANTON AREAS. LATEST SATL LOOP SHOWS THIS THREAT WILL LIKELY SWING ACROSS MOST OF THE NORTHERN THIRD OF GA...BUT AREA TEMPS WILL PREVENT ACCUMULATIONS AT THIS TIME. HOWEVER...AS TEMPS LOWER...SOME MINOR ACCUMULATIONS COULD BEGIN TO OCCUR LATER TONIGHT...IN THE HIGHER ELEVATIONS. HAVE UPDATED ZONES TO BRING SLIGHT CHANCE OF SNOW SHOWERS DOWN TO HARALSON...PAULDING...COBB... EXTREME NORTH FULTON... FORSYTH... HALL...AND BANKS COUNTIES THRU THIS EVENING...THEN THE SNOW CHANCES DIMINISH FROM WEST TO EAST THRU EARLY WEDNESDAY MORNING AS THE UPPER IMPULSE SWINGS EAST. OTHERWISE...REST OF FORECAST LOOKS ON TRACK AT THIS TIME. /39 --------------------------PREVIOUS DISCUSSION-------------------- .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... STRONG AREA OF HIGH PRESSURE PRESSING SOUTHEASTWARD OUT OF CANADA WILL CONTINUE TO USHER IN STRONG WINDS AND A COLDER AIR MASS THROUGH THURSDAY NIGHT. HENCE...FORECAST WILL REMAIN DRY THROUGH THE PERIOD. AS A RESULT OF HIGH WINDS...ADVISORY TO REMAIN IN EFFECT THROUGH WEDNESDAY...AND HARD FREEZE WARNING TONIGHT FOR TEMPERATURES EXPECTED TO DROP INTO THE TEENS AND 20S OVER THE NORTHERN MOUNTAINS. .LONG TERM /FRIDAY THROUGH TUESDAY/... HIGH SLIDES EAST OF CWA FRIDAY ALLOWING A MODERATION IN HE AIR MASS...HENCE A RISE IN TEMPERATURES. PREVIOUS GFS RUN (06Z) HAD PRECIPITATION IN FORECAST FOR SATURDAY AND SUNDAY. 12Z RUN WAS MUCH WEAKER...BUT SOME MOISTURE STILL SHOWN. MUCH UNCERTAINTY ABOUT PERIOD...SO LEFT SLIGHT CHC OF RAIN IN FORECAST. && .AVIATION... MOISTURE ASSOCIATED WITH THE DEEP UPPER TROF OVER THE EASTERN PART OF THE COUNTRY CONTINUED TO SAG FARTHER SOUTH TUESDAY AFTERNOON...AND COVERED THE TENNESSEE VALLEY LATE IN THE AFTERNOON. WITH CLOUD BASES AT OR ABOVE 5 THOUSAND FEET...THE MOUNTAINS WILL PROBABLY NOT HOLD THE CLOUDS BACK AS UPPER SHORT WAVE SWINGS THROUGH THE BASE OF THE TROF TONIGHT. LOOKING FOR SCATTERED CLOUDS WITH BASES BETWEEN 4 AND 6 THOUSAND FEET...WITH A PERIOD OF BROKEN CLOUDS IN THE KATL AND KAHN AREAS. BOTH THE RUC AND NAM ARE BEING USED TO HELP WITH TIMING. SCATTERED CLOUDS MAY LINGER AFTER THE MAIN UPPER SHORT WAVE PASSES. WIND SPEEDS MAY EBB AT TIMES OVERNIGHT...BUT GRADIENT REMAINS STRONG AND BECOMES EVEN STRONGER TOWARD DAYBREAK. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 25 41 18 44 19 / 0 5 0 5 5 ATLANTA 22 37 19 41 22 / 0 0 0 5 5 BLAIRSVILLE 21 31 15 41 13 / 30 10 0 5 5 CARTERSVILLE 23 35 15 41 16 / 0 0 0 5 5 COLUMBUS 27 42 21 49 22 / 0 0 0 5 5 GAINESVILLE 23 35 17 42 19 / 0 5 0 5 5 MACON 28 44 20 49 20 / 0 0 0 5 5 ROME 22 38 15 45 14 / 0 0 0 5 5 PEACHTREE CITY 21 36 14 44 9 / 0 0 0 5 5 VIDALIA 25 43 17 49 19 / 0 0 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT...TALIAFERRO...TAYLOR...TOWNS... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WHITE...WHITFIELD...WILKES...WILKINSON. WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM EST WEDNESDAY FOR THE FOLLOWING ZONES: CATOOSA...DAWSON...FANNIN...GILMER... LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WHITE...WHITFIELD. && 37/15
Hazardous weather outlook, Jan 1, 3:55 PM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 PM EST TUE JAN 1 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 355 PM EST TUE JAN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. STRONG...GUSTY WINDS ARE EXPECTED THROUGH TONIGHT. DANGEROUS WIND CHILL VALUES EXPECTED NORTHEAST GEORGIA LATE TONIGHT...ESPECIALLY IN THE MOUNTAINS. .SYNOPSIS... A LARGE AND STRONG HIGH PRESSURE SYSTEM CENTERED OVER THE GREAT PLAINS STATES IS BUILDING EASTWARD. A DEEP LOW PRESSURE SYSTEM WILL BE EXITING NEW ENGLAND. THESE TWO FEATURES ARE PRODUCING STRONG NORTHWEST WINDS ACROSS GEORGIA AND MUCH OF THE EASTERN PART OF THE COUNTRY. .PRIMARY HAZARD... THE PRIMARY HAZARD THROUGH TONIGHT WILL BE GUSTY NORTHWEST WINDS. SUSTAINED WINDS OF 15 TO 25 MPH CAN BE EXPECTED AND GUSTS MAY REACH AS HIGH AS 35 MPH. THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT. IN ADDITION...AS TEMPERATURES FALL THROUGH THE NIGHT...THE STRONG WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS OF ZERO TO TEN BELOW ACROSS PORTIONS OF NORTHEAST GEORGIA...ESPECIALLY IN THE MOUNTAINS. .DISCUSSION... STRONG GUSTY WINDS TUESDAY AFTERNOON MAY SUBSIDE SOMEWHAT FOR A WHILE EARLY TONIGHT. HOWEVER...SECONDARY SURGE OF ARCTIC AIR WILL ARRIVE DURING THE NIGHT WHICH SHOULD KICK WIND SPEEDS BACK UP. TEMPERATURES WILL BE DROPPING EVERYWHERE THROUGH THE NIGHT...BUT THE PART OF THE STATE WHERE WIND CHILL VALUES WILL DIP DANGEROUSLY LOW WILL BE IN THE NORTHEAST...GENERALLY ALONG AND NORTH OF A LINE FROM RINGGOLD TO JASPER TO CLEVELAND. LOWEST WIND CHILL READINGS WILL BE IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG GUSTY WINDS ARE EXPECTED AGAIN ON WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 15
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:19 PM EST | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 30 hr |
| Jan 2, 2:40 PM EST | Fire Weather Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.